Alert archive / Illinois / River Flood Warnings in 2015

River Flood Warning 16, NWS Lincoln, IL

June 8, 2015Lawrence County, Illinois

NWS Lincoln, IL issued this river flood warning at Jun 8, 2015, 10:06 PM CDT for Lawrence County, Illinois. It took effect at Jun 9, 2015, 8:30 PM CDT. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
Jun 8, 2015, 10:06 PM CDT (03:06 UTC)
In effect from
Jun 9, 2015, 8:30 PM CDT
Expired
Jun 10, 2015, 7:00 PM CDT
In force
23 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

County Lawrence County, IL

The radar

The Evansville,IN radar (KVWX), 57 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Embarras River (IL) at Lawrenceville (LAWI2). The gauge peaked at 29.38 ft at Jun 10, 2015, 2:00 AM CDT.

actionminormoderate2025303506/0906/1006/1106/12
Action stage
27 ft
Minor stage
30 ft
Moderate stage
37 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03346500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

268 
WGUS43 KILX 090306
FLWILX


FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
1006 PM CDT MON JUN 8 2015

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following rivers in Illinois...

  Embarras River at Lawrenceville affecting Lawrence County

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC101-091706-
/O.NEW.KILX.FL.W.0016.150610T0235Z-150611T0000Z/
/LAWI2.1.ER.150610T0235Z.150610T0600Z.150610T1800Z.NO/
1006 PM CDT MON JUN 8 2015

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Embarras River at Lawrenceville.
* From Tuesday evening until Wednesday evening.
* At  945 PM Monday the stage was 26.0 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow evening and continue 
  to rise to near 30.1 feet by Wednesday morning.The river will fall 
  below flood stage by Wednesday afternoon.
* Impact...At 30.0 feet...Minor agricultural flooding begins.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Tue    Wed    Thu

Embarras River
 Lawrenceville     30  26.0 Mon 10 PM   28.0   30.1   29.1


&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765


$$
2 follow-up statements
371 
WGUS83 KILX 091557
FLSILX


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1057 AM CDT TUE JUN 9 2015

...The Flood Warning continues for the following river in Illinois...

  Embarras River at Lawrenceville affecting Lawrence County

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC101-100557-
/O.EXT.KILX.FL.W.0016.150610T0130Z-150611T0447Z/
/LAWI2.1.ER.150610T0130Z.150610T1200Z.150610T2247Z.NO/
1057 AM CDT TUE JUN 9 2015

The Flood Warning continues for
  The Embarras River at Lawrenceville. 
* From this evening until Wednesday evening.
* At 1045 AM Tuesday the stage was 28.8 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 30.5 feet by tomorrow morning.The river will fall 
  below flood stage by tomorrow afternoon.
* Impact...At 30.0 feet...Minor agricultural flooding begins.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Embarras River
 Lawrenceville     30  28.8 Tue 11 AM   30.5   28.4   25.5


&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765


$$
289 
WGUS83 KILX 101416
FLSILX


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL
916 AM CDT WED JUN 10 2015

...The Flood Warning is cancelled for the following river in 
Illinois...

  Embarras River at Lawrenceville affecting Lawrence County

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

This will be the last statement for this
flooding event.

ILC101-101446-
/O.CAN.KILX.FL.W.0016.000000T0000Z-150611T0447Z/
/LAWI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
916 AM CDT WED JUN 10 2015

The Flood Warning is cancelled for
  The Embarras River at Lawrenceville.
* At  845 AM Wednesday the stage was 29.2 feet.
* Flood stage is 30.0 feet.
* Forecast...The river crested below flood stage at 29.4 feet. The 
  river will fall to 27.3 feet by Thursday morning.


&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Thu    Fri    Sat

Embarras River
 Lawrenceville     30  29.2 Wed 9 AM    27.3   25.1   23.0


&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jun 8, 9:00 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 8, 9:00 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
900 PM CDT MON JUN 8 2015

.UPDATE...
ISSUED AT 856 PM CDT MON JUN 8 2015

ONCE THE FEW REMAINING THUNDERSTORMS OVER EAST-CENTRAL ILLINOIS,
DRIVEN BY AN UPPER LEVEL WAVE AND WANING DIURNAL INSTABILITY,
DISSIPATE AND/OR MOVE OFF TO THE EAST, QUIET WEATHER IS EXPECTED
FOR THE REST OF THE NIGHT. GOING FORECAST IS IN GOOD SHAPE AND
ONLY REQUIRES A FEW MINOR TWEAKS TO THE NIGHTTIME HOURLY TRENDS

&&

.SHORT TERM...(TONIGHT)
ISSUED AT 318 PM CDT MON JUN 8 2015

BAND OF CLOUDS CURRENTLY ACROSS EAST-CENTRAL AND SOUTHEAST ILLINOIS
WILL SHIFT EASTWARD OVER THE NEXT COUPLE OF HOURS AND PUSH INTO
INDIANA BEFORE SUNSET.  MEANWHILE FURTHER NORTHWEST...A SHORT-WAVE
TROUGH EVIDENT ON 19Z/1PM WATER VAPOR IMAGERY OVER EASTERN IOWA IS
BEGINNING TO TRIGGER A FEW ISOLATED SHOWERS AND THUNDERSTORMS ALONG
THE MISSISSIPPI RIVER.  HIGH-RES MODELS SHOW THIS CONVECTION
EXPANDING EASTWARD THROUGH THE AFTERNOON INTO THE EARLY EVENING.
BASED ON HRRR FORECAST...WILL INCLUDE LOW CHANCE POPS NORTH OF THE
I-70 CORRIDOR THROUGH ABOUT 02Z/9PM WHEN WAVE BEGINS TO EXIT THE
REGION AND DAYTIME INSTABILITY WANES.  AFTER THAT...EXPECT MOSTLY
CLEAR SKIES WITH OVERNIGHT LOW TEMPERATURES IN THE LOWER 60S.

.LONG TERM...(TUESDAY THROUGH MONDAY)
ISSUED AT 318 PM CDT MON JUN 8 2015

A PROGRESSIVE UPPER LEVEL PATTERN WILL RESULT IN WARM, SUMMERLIKE
TEMPERATURES WITH PERIODS OF SHOWERS AND THUNDERSTORMS FROM MID-WEEK
THROUGH THE WEEKEND. A NORTHWEST UPPER LEVEL FLOW WILL RESULT IN DRY
CONDITIONS AND SEASONABLY WARM TEMPERATURES IN THE MIDDLE TO UPPER
80S FOR TUESDAY. HOWEVER, BY WEDNESDAY INCREASING UPPER LEVEL
HEIGHTS/RIDGING WILL RESULT IN TEMPERATURES CLIMBING TOWARD THE
LOWER 90S.

A SHORTWAVE TROUGH DROPPING INTO THE EASTERN GREAT LAKES WEDNESDAY
COULD PRODUCE SOME SCATTERED SHOWERS AND T-STORMS NORTH OF I-74 FROM
NORTHEAST OF  PEORIA TO DANVILLE WEDNESDAY AFTERNOON. DUE TO THE
PROGRESSIVE NATURE OF THE UPPER LEVEL FLOW AND GENERAL FLATTENING OF
THE UPPER LEVEL RIDGE...THE FIRST IN A SERIES OF SHORTWAVE TROUGHS
ARE EXPECTED TO APPROACH CENTRAL IL LATE WEDNESDAY NIGHT THROUGH
THURSDAY.

MORE SUBSTANTIAL UPPER LEVEL ENERGY AS WELL AS AN ABUNDANT SOURCE OF
MOISTURE WILL TAKE AIM AT CENTRAL AND SOUTHEAST IL FRIDAY INTO
FRIDAY NIGHT. NOT ONLY WILL GULF MOISTURE BE PLENTIFUL BUT REMNANT
MOISTURE FROM PACIFIC TROPICAL STORM BLANCA COULD SET THE STAGE FOR
ANOTHER ROUND OF HEAVY RAINFALL. WILL NEED TO KEEP A CLOSE EYE ON
THIS THE NEXT FEW DAYS SINCE MANY RIVERS AND CREEKS ARE ALREADY
FLOODED FROM LAST NIGHTS DELUGE.

WITH UPPER LEVEL RIDGING EXPECTED IN THE SOUTHEASTERN U.S. FROM THE
END OF THE WEEK THROUGH THE WEEKEND...A NEARLY STATIONARY FRONT IS
EXPECTED TO BE IN THE VICINITY OF CENTRAL IL FRIDAY THROUGH SUNDAY.
THIS WILL SET THE STAGE FOR PERIODS OF THUNDERSTORMS AND THE
POTENTIAL FOR MORE HEAVY RAINFALL ON ALREADY SATURATED GROUNDS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 629 PM CDT MON JUN 8 2015

GENERALLY QUIET/VFR AVIATION WEATHER CONDITIONS EXPECTED ACROSS
THE CENTRAL ILLINOIS TERMINALS THROUGH THE 00Z TAF VALID TIME.
ASIDE FROM AN ISOLATED THUNDERSTORM THREAT FOR THE NEXT HOUR OR
TWO, CLOUD COVER WILL BE MINIMAL AND WINDS GENERALLY FAIRLY LIGHT.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...BAK
SHORT TERM...BARNES
LONG TERM...MILLER
AVIATION...BAK
Hazardous weather outlook, Jun 8, 3:54 PM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
354 PM CDT MON JUN 8 2015

ILZ027>031-036>038-040>043-047-048-090800-
CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-
PEORIA-SCHUYLER-STARK-TAZEWELL-WOODFORD-
354 PM CDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL LINGER INTO THE EARLY
EVENING. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS AND SMALL
HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM CHANCES WILL RETURN TO THE AREA WEDNESDAY THROUGH
SUNDAY...HOWEVER ORGANIZED SEVERE WEATHER IS NOT LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

ILZ044>046-049>057-061>063-066>068-071>073-090800-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-
EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MORGAN-MOULTRIE-PIATT-
RICHLAND-SANGAMON-SCOTT-SHELBY-VERMILION-
354 PM CDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS...
SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE NORTH OF THE I-70 CORRIDOR
THROUGH EARLY EVENING. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS
AND SMALL HAIL.

FLOODING OF MANY AREA CREEKS AND STREAMS WILL CONTINUE THIS
EVENING...PARTICULARLY ACROSS PARTS OF CHAMPAIGN...VERMILION...AND
EFFINGHAM COUNTIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM CHANCES WILL RETURN TO THE AREA FRIDAY THROUGH
SUNDAY...HOWEVER ORGANIZED SEVERE WEATHER IS NOT LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

BARNES

In the hours before

Local storm report, Jun 8, 5:30 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
530 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             3 NE BLOOMINGTON        40.51N 88.93W
06/08/2015  M0.75 INCH       MCLEAN             IL   NWS EMPLOYEE

&&

25
Local storm report, Jun 8, 5:31 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
531 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     HAIL             3 NE NORMAL             40.55N 88.96W
06/08/2015  M0.75 INCH       MCLEAN             IL   NWS EMPLOYEE

&&

25
Local storm report, Jun 8, 5:37 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
537 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             3 NE NORMAL             40.55N 88.96W
06/08/2015  M1.00 INCH       MCLEAN             IL   NWS EMPLOYEE

&&

25
Local storm report, Jun 8, 5:39 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
539 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             HUDSON                  40.61N 88.99W
06/08/2015  M0.50 INCH       MCLEAN             IL   PUBLIC

            VIA FACEBOOK

&&

25
Local storm report, Jun 8, 7:06 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
706 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             CHENOA                  40.74N 88.72W
06/08/2015  M1.00 INCH       MCLEAN             IL   CO-OP OBSERVER

&&

25
Local storm report, Jun 8, 7:58 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
758 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             CARLOCK                 40.58N 89.13W
06/08/2015  E1.50 INCH       MCLEAN             IL   PUBLIC

            VIA TWITTER

0455 PM     HAIL             3 E CONGERVILLE         40.62N 89.15W
06/08/2015  E1.00 INCH       WOODFORD           IL   NWS EMPLOYEE

0518 PM     HAIL             HUDSON                  40.61N 88.99W
06/08/2015  M0.50 INCH       MCLEAN             IL   PUBLIC

            VIA FACEBOOK

0525 PM     HAIL             3 NE BLOOMINGTON        40.51N 88.93W
06/08/2015  M0.75 INCH       MCLEAN             IL   NWS EMPLOYEE

0525 PM     HAIL             3 NE NORMAL             40.55N 88.96W
06/08/2015  M1.00 INCH       MCLEAN             IL   NWS EMPLOYEE

0527 PM     HAIL             3 NE NORMAL             40.55N 88.96W
06/08/2015  M0.75 INCH       MCLEAN             IL   NWS EMPLOYEE

0705 PM     HAIL             CHENOA                  40.74N 88.72W
06/08/2015  M1.00 INCH       MCLEAN             IL   CO-OP OBSERVER

&&

25

Nearby

River Flood Warnings in Illinois, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.